Alert archive / Minnesota / Wind Advisories in 2024
Wind Advisory 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind advisory at Feb 8, 2024, 1:40 AM CST for 4 counties in Minnesota. It took effect at Feb 8, 2024, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2024, 1:40 AM CST (07:40 UTC)
- In effect from
- Feb 8, 2024, 9:00 AM CST
- Expired
- Feb 8, 2024, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
Counties Faribault County, MN, Freeborn County, MN, Martin County, MN, Steele County, MN
The radar
The Minneapolis radar (KMPX), 122 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 481 m²/s²
- 0-3 km storm-relative helicity
- 479 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
224 WWUS73 KMPX 080740 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 140 AM CST Thu Feb 8 2024 MNZ085-091>093-081545- /O.NEW.KMPX.WI.Y.0001.240208T1500Z-240208T2100Z/ Steele-Martin-Faribault-Freeborn- Including the cities of Blue Earth, Fairmont, Albert Lea, and Owatonna 140 AM CST Thu Feb 8 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Faribault, Freeborn, Martin, and Steele Counties. * WHEN...From 9 AM this morning to 3 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JPC
1 follow-up statement
202 WWUS73 KMPX 081303 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 703 AM CST Thu Feb 8 2024 MNZ085-091>093-082100- /O.CON.KMPX.WI.Y.0001.240208T1500Z-240208T2100Z/ Steele-Martin-Faribault-Freeborn- Including the cities of Blue Earth, Fairmont, Albert Lea, and Owatonna 703 AM CST Thu Feb 8 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Faribault, Freeborn, Martin, and Steele Counties. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JPC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind advisory went out at Feb 7, 11:01 PM CST, 2 hours 39 minutes earlier. Its key messages:
- Record high temperatures possible Today & Thursday, see climate section below for more information.
- Cooler, but still above normal temperatures arrive on Friday through early next week.
- Rain on Thursday with a few rumbles of thunder possible across southern Minnesota. Colder air arrives Thursday night and p-type will favor snow by Friday. Little to no snow accumulation expected.
Area forecast discussion, Feb 7, 11:01 PM CST, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1101 PM CST Wed Feb 7 2024 .KEY MESSAGES... - Record high temperatures possible Today & Thursday, see climate section below for more information. - Cooler, but still above normal temperatures arrive on Friday through early next week. - Rain on Thursday with a few rumbles of thunder possible across southern Minnesota. Colder air arrives Thursday night and p-type will favor snow by Friday. Little to no snow accumulation expected. && .DISCUSSION... Issued at 233 PM CST Wed Feb 7 2024 Visible imagery highlights an expansive area of mid to high clouds across much of the Upper Midwest this afternoon. Other than a few brief breaks this afternoon, cloud cover will stick around through the next several days as the next storm system impacts the region. Surface obs reveal that our temperatures are slowly warming up into the upper 40s and lower 50s over S MN and W WI. Southeast winds have also ramped up withs gusts up to 35 mph. Buffalo ridge will have the best chance to hit 60, but we haven't warmed up as quickly as the previous forecast package. Winds haven't mixed down as much of the warm air aloft thus we've knocked highs a degree or two down. Temperatures should warm into the mid to upper 50s and the exception being lower 50s across central MN. Winds will remain breezy overnight with warm air and moisture advection continue into Thursday. Lows will be extremely warm for early February with most locations only cooling into the mid 40s and extreme southern Minnesota could bottom out around 50. Fun climate context: our average low is 10 degrees. Tonight into Thursday will feature scattered rain showers across the southern half of MN and will quickly move northeast as the low pressure moves into the eastern Dakotas. CAMs suggest that a couple rounds of showers are likely into Thursday morning, but it doesn't appear to be a complete washout. There could be some potential thunder near sunrise as a round of showers moves across west and central MN as marginal elevated instability is present. Another round of thundershowers are possible Thursday afternoon before the cold front swings through. Colder air will advect into our region on the back side of the low pressure. Temepratures will be cold enough to support scattered light snow showers across central and western Minnesota. Fortunately, any wrap-around precipitation will be light with little to no accumulation or impact. Event total QPF amounts have continued to decrease as models advertise that two areas of better forcing splitting over southern Minnesota and western Wisconsin. QPF amounts of 0.10" to 0.25" seems likely with a few amounts slightly higher if a heavy shower moves through on Thursday. The winds will taper off as the system moves off to the northeast by Friday. Friday through Wednesday will be cooler than the recent stretch of record warmth, but temperatures will likely be above normal. Highs will be in the mid 30s and lows in the upper teens and lower 20s, roughly 10 to 15 above normal vs 30 to 40 we've observed this week. Northwesterly flow aloft takes over behind the system and we'll have to turn our attention to the possibility of a clipper system toward the middle of next week. Otherwise we're left in a cooler, but still warm, dry pattern over the next week or so. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1058 PM CST Wed Feb 7 2024 Expect mid level clouds and southeast winds overnight with some low level wind shear / turbulence possible. Rain showers across western MN will impact KAXN and KSTC, before becoming more widespread after 06Z. There is a non- zero chance for thunder, but confidence is much too low to include mention in the TAFs. Ceilings will gradually lower and should fall below 2000 feet during the afternoon, with IFR conditions possible at KAXN. KMSP... Expect mid level clouds and southeast winds overnight with low level wind shear / turbulence possible. Rain showers will move in after 06Z, and there is a non-zero chance for thunder, but confidence is much too low to include mention in the TAFs. Ceilings will gradually lower and should fall below 2000 feet during the afternoon. /OUTLOOK FOR KMSP/ FRI...Mainly VFR. MVFR ceilings possible. Wind W 15-20 kts. SAT...VFR. Wind NW 10-15 kts. SUN...VFR. Wind NW 5-10 kts. && .CLIMATE... Issued at 237 AM CST Wed Feb 7 2024 Record high temperatures are possible today and Thursday. ***Record Highs Wed Feb 7*** Location | Forecast | Record ---------------------------- MSP | 58 | 53 (1987) STC | 54 | 52 (1987) EAU | 55 | 50 (1987) ***Record Highs Thu Feb 8*** Location | Forecast | Record ---------------------------- MSP | 56 | 50 (2002) STC | 53 | 55 (1991) EAU | 54 | 49 (1991) && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...BPH AVIATION...JRB CLIMATE...BPH
Hazardous weather outlook, Feb 7, 2:49 PM CST, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 249 PM CST Wed Feb 7 2024 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 082100- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 249 PM CST Wed Feb 7 2024 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few thunderstorms are possible Thursday afternoon and evening, mainly over eastern and southern Minnesota into western Wisconsin. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. BPH
Nearby
Wind Advisories in Minnesota, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.